BIOMET MICROFIXATION RIBFIX BLU SYSTEM SCREW, SELF-DRILLING, CANCELLOUS X-DRIVE LOCKING 2.4 X 12MM; PLATE, FIXATION, BONE
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Migration or Expulsion of Device (1395)
| Health Effect - Clinical Codes |
Bone Fracture(s) (1870); Failure of Implant (1924)
| Date of Event |
08/07/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00328, 0001032347-2020-00420, 0001032347-2020-00421.Medical products: ribfix blu system 12 hole pre-bent plate, part# 76-2602, lot# ni.Ribfix blu system screw, self-drilling, cancellous x-drive locking 2.4 x 10mm, part# 76-2410, lot# ni.Ribfix blu system screw, self-drilling, cancellous x-drive locking 2.4 x 12mm, part# 76-2412, lot# ni.
Event or Problem Description
It was reported the patient underwent a revision to remove rib fixation devices ten (10) weeks following implantation due to plate loosening.Two (2) weeks following implantation, a backed out screw was discovered by x-ray, but no surgical intervention was planned at that time.During a subsequent follow up appointment, the patient reported feeling a pop during a coughing spell.Upon examination it was discovered that two (2) additional ribs had fractured and a plate was loose.The surgeon decided to perform a revision to remove all the rib plating hardware.The surgeon does not believe it was a hardware failure and has referred the patient to a bone specialist for testing.No additional patient consequences have been reported.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned products identified four of the 12mm screws were returned loose and four were returned still locked inside the plate.Seven of the 10mm screws were returned loose and two were returned still locked inside the plate.The screws that were still locked inside the plates appear to have backed out slightly.All of the returned screws have some degree of damage to the cross-drive interface on the head of the screw and some damage to the locking threads.Lot identification is necessary for review of device history records, lot identification was not provided for items 76-2410 and 76-2412.It is alleged that the plate came loose after the patient had a cough; however, without medical records a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.